Ask an expert
Question

05 Jan 2005

HRT side effects
Age 56. Have been on HRT since 2000. Climara 50.
I read through the side effects it can have and I have now stopped using it as I have been getting unbearable headaches and have numerous liver spots on my leg & arms. I gained about 8kgs. I saw that this was part of the side possible sie effects of using Climara.
Your comments on this please.
Also - what can I expect now that I have stopped using this.
Should I try natural alternatives.
My main concern is loss of bone den.
Answer 400 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Like with all medications there are pros and cons. There are certainly advantages to taking HRT and there are also side effects. You have to weigh up which is more important to you. Headaches are not a common side effect of HRT and neither is weight gain. The natural alternatives may relieve hot flushes, but do not help with bone density. Your options in this regard are calcium tablets and exercise, though these are not as effective as HRT.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9379 votes
No
67% - 19431 votes
Vote